MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47493
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Initial reporter occupation: lab manager.Pma/510(k): p180001.Investigation is still in progress.
 
Event or Problem Description
According to the initial reporter: could not get the trigger wires released from the delivery system.Therefore, while attempting to pull the trigger wires out, the whole device came back with it.This graft was still used and implanted.A coda balloon was used to try and push-up the zdes.Additional information 07apr2022: the zdes landed about 1 cm below the aortic bifurcation, in the right common iliac.The target landing zone was about 1 cm above the aortic bifurcation.It was a bare metal stent that did not land in the target location; therefore, we were not concerned with endoleaks.The white knob on the green trigger wire release knob was completely removed, then the physician tried to pull the green trigger wire release knob out (releasing the zdes from the delivery system).When the physician tried to pull out the trigger wires, the entire delivery system (sheath, gray positioner) came back including the zdes.The green trigger wire release knob was stuck.It took three people trying to pull back on the green knob before it finally released from the delivery system.The physician deployed the zdes just above the aortic bifurcation.After all the stents were deployed, he took the white knob off the green trigger wire release knob without any issue.Then, when he attempted to pull the green knob back (towards the patient¿s feet), the green knob did not budge and the whole delivery system (with the bare metal stents still attached) came back.The entire stent was outside the sheath, therefore; we were unable to remove the stents from the body.After three attempts from the physician, the scrub techs tried removing the green knob with no luck.After several attempts, scrub tech was finally able to release the green knob from the delivery system.The patient had a chronic dissection that the physician wanted to treat with two bare metal stents (zdess).We planned to use one zdes in the descending aorta to the celiac artery and then a second zdes from the celiac to the aortic bifurcation.The native aorta measured 29 mm at the proximal landing zone, 31 mm (true and false lumen) at the level of the visceral segment, and 25 mm at the aortic bifurcation.Other devices used or implanted during the procedure: cook medical: zdes-36-180-us (lot e4232214 g47493) first graft used.Properly deployed in the descending aorta.Cook medical: zdes-36-180-us (lot e4210198 g47493) second graft used.Trigger wire malfunction.Cook medical: coda-2-9.0-35-100-32 (g03832) we tried to use a coda balloon to push the bare metal stent up and out of the common iliac.This attempt was not successful.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the green trigger-wire release mechanism on the zdes-36-180-us (complaint device) was stuck.After several attempts it was released, but it resulted in misplacement of the stent.The zdes landed about 1 cm below the aortic bifurcation, in the right common iliac artery.The target landing zone was about 1 cm above the aortic bifurcation.It was attempted to use a coda balloon in order to push the stent up and out of the common iliac, but it was unsuccessful.A pre-implantation cta was provided along with the complaint report and reviewed by an imaging expert.Per the imaging review, the complaint of difficult trigger wire release resulting in lower than intended zdes-36-180 implantation is not confirmed as imaging of the event was not provided.There are adequate controls in place to ensure the device was manufactured to specifications.Per the ifu ¿loosen the safety lock from the green trigger-wire release mechanism.Withdraw the trigger-wire until the proximal end of the device opens.Do not rotate the green trigger-wire knob.The distal end is still attached.Continue to withdraw the trigger-wire until the distal end opens.Withdraw the trigger-wire completely.As the distal end of the stent is still attached to the introduction system do not move the gray positioner until both ends of the stent are fully released.Note: check to make sure that the trigger-wire is removed prior to withdrawal of the introduction system." as no complaint device was returned for investigation, it has not been possible to determine the cause of the reported event.However, unintended use error possibly caused or contributed to the reported event.An internal action is in progress to handle difficulties/inabilities in withdrawing the green trigger wire mechanism.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# pr358436 investigation is still in progress this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on (b)(6)2022: the device was deployed in patient.The issue was with trigger wire being tight.The device deployed, it just moved distal a cm or so due to the trigger wires being really tight.

Brand Name
ZENITH® DISSECTION ENDOVASCULAR STENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14081829
Report Number3002808486-2022-00243
Device Sequence Number19356931
Product Code MIH
UDI-Device Identifier10827002474939
UDI-Public(01)10827002474939(17)250117(10)E4210198
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberG47493
Device Catalogue NumberZDES-36-180-US
Device Lot NumberE4210198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer09/12/2022
09/28/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date09/15/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient SexMale